Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 103, NWS La Crosse, WI

July 25, 2013Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2013, 3:57 PM CDT for Monroe County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2013, 3:57 PM CDT (20:57 UTC)
Expired
Jul 25, 2013, 5:00 PM CDT
In force
63 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Monroe County, WI

The radar

The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 1:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WUUS53 KARX 252057
SVRARX
WIC081-252200-
/O.NEW.KARX.SV.W.0103.130725T2057Z-130725T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 500 PM CDT

* AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JACKSON 
PASS OR 6 MILES SOUTH OF FORT MC COY...AND MOVING EAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOMAH AROUND 415 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TUNNEL CITY...RIDGEVILLE...I 
90 EXIT 41...AND 43..I 90 AND I 94 INTERCHANGE...I 90 94 EXIT 
48...OAKDALE...CLIFTON AND MILL BLUFF STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A LONG HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4384 9072 4398 9070 4405 9032 4397 9031
      4380 9032
TIME...MOT...LOC 2056Z 270DEG 21KT 4393 9066

HAIL...1.75IN
WIND...60MPH

$$

HALBACH
2 follow-up statements
146 
WWUS53 KARX 252113
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 PM CDT THU JUL 25 2013

WIC081-252200-
/O.CON.KARX.SV.W.0103.000000T0000Z-130725T2200Z/
MONROE WI-
413 PM CDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MONROE COUNTY UNTIL 500 PM CDT...

AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED SOUTH OF 
TOMAH...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL MONROE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...I 90 94
EXIT 48...OAKDALE...CLIFTON AND MILL BLUFF STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4380 9032 4382 9054 4382 9059 4383 9062
      4398 9059 4400 9032 4397 9031
TIME...MOT...LOC 2112Z 271DEG 26KT 4392 9047

HAIL...1.00IN
WIND...<50MPH

$$

HALBACH
661 
WWUS53 KARX 252139
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT THU JUL 25 2013

WIC081-252149-
/O.CAN.KARX.SV.W.0103.000000T0000Z-130725T2200Z/
MONROE WI-
439 PM CDT THU JUL 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4380 9032 4382 9054 4382 9059 4383 9062
      4398 9059 4400 9032 4397 9031
TIME...MOT...LOC 2139Z 271DEG 26KT 4392 9020

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:32 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 25, 3:32 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
332 PM CDT THU JUL 25 2013

.SHORT TERM...(TONIGHT AND FRIDAY)
ISSUED AT 332 PM CDT THU JUL 25 2013

MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES THRU THE
PERIOD...POTENTIAL FOR STRONG/SEVERE STORMS THRU THIS EVENING.

18Z DATA ANALYSIS HAD A BROAD AREA OF LOW PRESSURE OVER THE NORTHERN
PLAINS/WESTERN GREAT LAKES WITH CENTERS NEAR KDLH...MAN/MN BORDER
AND CENTRAL SD. MAIN COLD FRONT APPEARED TO BE LOCATED NEAR THE
ND/MN BORDER TO EASTERN SD WITH A LEAD TROUGH/FRONT FROM THE KDLH
LOW CENTER TO KMSP AND FAR NORTHWEST IA. LAPS ANALYSIS SHOWED CAPE
CONTINUING TO BUILD FROM NORTHWEST WI TO EASTERN SD AS TEMPS CLIMB
INTO THE MID/UPPER 70S AND DEW POINTS RISE INTO THE MID 60S AHEAD
OF THE FRONTS/TROUGH. CONVECTION DEVELOPING RATHER RAPIDLY AS OF
18Z ALONG AND ARC FROM FAR NORTHEAST IA TO THE MN RIVER VALLEY
ACROSS SOUTHERN MN...AHEAD OF THE WEAK SHORTWAVES AND ON THE EDGE
OF THE STRONGER LOWER LEVEL MOISTURE TRANSPORT.

NO MAJOR PROBLEMS NOTED WITH 25.12Z MODEL INITIALIZATIONS. LESSER
DIFFERENCES INCLUDE GFS ON THE HIGH SIDE WITH SFC DEW POINTS OVER
MUCH OF MN/IA/WI WHILE STRONGER GEM/ECMWF LOOKED BETTER WITH THE
SHORTWAVE NEAR LK WINNIPEG. DPROG/DT OF 500MB HGTS AT 25.12Z SHOWED
THE MODEL RUNS OF 23.12Z AND 24.12Z VERIFIED REASONABLY WELL ACROSS
NOAM/EASTERN PAC BUT ALL WERE A BIT WEAK WITH THE SHORTWAVE NEAR LK
WINNIPEG. TREND REMAINS STRONGER WITH CONTINUING EMERGING DETAILS
AS THE SOUTH-CENTRAL CAN SHORTWAVES ROTATE SOUTHEAST AND INTO THE
UPPER MIDWEST TONIGHT/FRI...CARVING OUT A MID LEVEL LOW OVER LK
SUPERIOR BY 00Z SAT. TREND REMAINS STRONGER WITH THE SHORTWAVES AND
SOUTHWARD WITH THE MID LEVEL LOW AT 00Z SAT. GOOD BETWEEN MODEL
CONSISTENCY TONIGHT/FRI...EVEN WITH THE STRONGER TREND ON THE
SHORTWAVES TO IMPACT THE AREA. CHECK OF OBS VS. MODEL DATA AT 18Z
SHOWED ALL TO BE REASONABLE ON THE CENTRAL CONUS MASS FIELDS.
DRIER OF MODELS A BIT BETTER WITH DEW POINTS AHEAD OF THE APPROACHING
TROUGHS/FRONTS. PER WV IMAGERY...STRONGER OF MODELS LOOKED BETTER
WITH THE SHORTWAVE OVER SOUTHERN MAN/SASKAT AND WITH THE SHORT-
WAVE OVER EASTERN SD. NO CLEAR MODEL FAVORITE AND WILL SIDE WITH A
MODEL/ENSEMBLE CONSENSUS...WITH SHORT-TERM FCST CONFIDENCE ON THE
GOOD SIDE.

IN THE SHORT TERM...SHORT TERM FCST JUST BEGINNING TO COME INTO
FOCUS AS CONVECTION DEVELOPS EARLY THIS AFTERNOON IN/WEST OF THE FCST
AREA. EVEN THOUGH 25.12Z MODELS VERY SIMILAR AT/ABOVE 700MB...
DETAIL/MESO-SCALE DIFFERENCES IN THE SFC-850MB LAYER CONTINUED TO
PRODUCE A VARIETY CONVECTIVE OUTCOMES AS THE SFC TROUGH/FRONTS AND
SHORTWAVES ROTATED ACROSS THE AREA LATE THIS AFTERNOON THRU FRI.
ONE STRONGER SURGE OF LOWER LEVEL THERMO-DYNAMIC FORCING WITH/AHEAD
OF THE SFC-850MB FRONTS ROTATES ACROSS THE AREA THIS AFTERNOON/
EVENING. ML CAPES IN THE 1K TO 2K J/KG RANGE WITH INCREASING 0-
6KM SHEAR DEVELOP ACROSS THE AREA INTO THE EARLY EVENING HOURS.
MODEL SOUNDINGS SHOWING MINIMAL CAPPING ACROSS SOUTHERN MN/NORTHERN
IA/WESTERN WI IN THE AIRMASS AHEAD OF THE FRONTS. APPEARS MAIN
SEVERE THREAT WILL BE THIS AFTERNOON INTO EARLY THIS EVENING. LACK
OF CAPPING SHOULD ALLOW CONVECTION TO FIRE AND BECOME RATHER
WIDESPREAD...WITH MANY TSRA COMPETING FOR THE INSTABILITY AND
INFLOW BEFORE TOO LONG. THIS LOOKS TO BE OCCURRING WITH CONVECTION
DEVELOPING EARLY THIS AFTERNOON. APPROACHING SHORTWAVES FROM THE
WEST SHOULD AID CONVECTION INTO EVENING HOURS AS THEY MOVE EAST.
CONTINUED THE 70-80 PERCENT SHRA/TSRA CHANCES THIS EVENING...
TAPERING OFF/MOVING EAST AFTER MIDNIGHT AS THE LEAD FRONT AND THE
SHORTWAVES FROM SD MOVE EAST OF THE AREA.

STRONGER DYNAMIC FORCING/LIFT/DIVERGENCE ALOFT AND SOME 850-500MB FN
CONVERGENCE MOVE SOUTHEAST ACROSS FCST AREA FRI MORNING AS THE
MANITOBA/SASKAT SHORTWAVES MERGE AND DROP ACROSS THE AREA. RATHER
IMPRESSIVE 500-300MB PV ADVECTION MOVES ACROSS THE FCST AREA FRI
MORNING. SOME WEAK INSTABILITY PROGGED TO LINGER FRI...ESPECIALLY
OVER THE SOUTHEAST HALF OF THE FCST AREA WITH PW VALUES REMAINING
AS HIGH AS 0.75 TO 1 INCH BEHIND THE SECOND/MAIN COLD FRONT WHICH
PASSES FRI MORNING. MID LEVEL COOLING WITH THE APPROACHING 500MB
TROUGH KEEPS THE AIRMASS RELATIVELY UNCAPPED THRU EARLY AFTERNOON
FRI. RAISED SHRA/TSRA CHANCE OVER MOST OF THE FCST AREA DURING
THE LATER MORNING/EARLY AFTERNOON HOURS AS SHORTWAVE/STRONG PV
ADVECTION MOVE ACROSS THE AREA. BY LATER FRI AFTERNOON/EVENING THE
INCREASED 925-700MB DEFORMATION BAND MOISTURE WRAPS SOUTHEAST
ACROSS THE AREA BEHIND THE LOW IN/UNDER THE STRONG/DEEP CYCLONIC
FLOW. CONTINUED A SMALL SHRA CHANCE...MAINLY ACROSS THE NORTH/EAST
ENDS OF THE FCST INTO FRI EVENING. USED A BLEND OF NUMERICAL
GUIDANCE FOR LOWS TONIGHT. HIGHS FRI LOOKING TO BE LATE MORNING/
EARLY AFTERNOON THEN STEADY/SLOWLY FALL DURING THE AFTERNOON IN
STRONGER POST-FRONTAL COLD ADVECTION.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 332 PM CDT THU JUL 25 2013

MAIN FORECAST CONCERNS IN THE FRI NIGHT THRU SUN NIGHT PERIOD ARE
COLD POOL SHRA SAT/SUN AFTERNOONS AND COOL...AUTUMN-LIKE TEMPS THRU
THE PERIOD.

25.12Z MODELS REMAIN IN GOOD AGREEMENT AS THE COLD CORE MID LEVEL LOW
WOBBLES OVER LK SUPERIOR/U.P OF MI FRI NIGHT THRU SAT NIGHT THEN
SLOWLY PROGRESSES EAST SUN/SUN NIGHT. TREND IS SLOWER/FURTHER SOUTH
WITH THE LOCATION/PROGRESSION OF THIS LOW THRU THE PERIOD...KEEPING
THE AREA COOL NORTHWEST TO NORTH FLOW ALOFT. GIVEN THE GOOD/TIGHT
MODEL CONSENSUS THRU THE PERIOD...FCST CONFIDENCE FOR FRI NIGHT
THRU SUN NIGHT REMAINS GOOD.

SEASONABLY COLD AIRMASS AND DEEP CYCLONIC FLOW CONTINUE TO SETTLE
ACROSS WI AND MUCH OF MN/IA FRI NIGHT/SAT. COLDEST OF THE 925-850MB
AIRMASS MOVES ACROSS THE AREA LATE FRI NIGHT/SAT MORNING...WITH
850MB TEMPS IN THE +3C TO +6C RANGE AT MORNING. THIS SOME 2 TO 2.5
STANDARD DEVIATIONS BELOW THE NORMALS FOR LATE JULY. MODEL SOUNDING
SHOWING STEEP LOW LEVEL LAPSE RATES WITH MIXING TO 850MB SAT
AFTERNOON. WITH TEMPS IN THE LOW-MID 60S SAT AFTERNOON MODELS
PRODUCING SOME WEAK CAPE TO 800-700MB. WITH THE SFC-500MB CYCLONIC
FLOW/CONVERGENCE AND SOME MODEST 925-700MB WRAP-AROUND MOISTURE TO
ROTATE ACROSS MAINLY THE NORTHEAST HALF OF THE FCST AREA...
CONTINUED/ADDED A SMALL SHRA CHANCE ACROSS THE NORTHEAST END OF THE
FCST AREA SAT AFTERNOON/EARLY SAT EVENING. COOL NORTHERLY FLOW...
PLENTY OF DIURNAL CU/STRATO-CU WILL HOLD TEMPS DOWN ON SAT...IN
THE MID 60S-LOW 70S...NEAR RECORD LOW HIGHS FOR THE DATE. SOME
MOISTURE/CLOUDS LINGER SAT NIGHT. WITH THE SLOWER EASTWARD PROGRESS
OF THE SFC-MID LEVEL LOW...SOME GRADIENT WINDS REMAIN OVER THE AREA
SAT NIGHT...WITH TEMPS OVER THE NORTHEAST END OF THE FCST AREA NOT
EXPECT TO BOTTOM OUT AS MUCH AS EARLIER EXPECTED.

MID LEVEL LOW MOVES SLOWLY EAST OF THE AREA SUN/SUN NIGHT...
TAKING THE COLDEST 925-700MB AIR AND MOST OF THE LOW LEVEL MOISTURE
WITH IT. TEMPS TO SLOWLY MODERATE SUNDAY WITH MORE SUNSHINE AND
THE WARMING 925-850MB AIRMASS. COLDER LOWS MAY ACTUALLY BE SUN
NIGHT WITH A DRIER AIRMASS AND THE SFC RIDGE AXIS DRIFTING OVER
THE UPPER MIDWEST. LOWERED LOWS SUN NIGHT...ESPECIALLY THE LOWER
LAYING AREAS ALONG/NORTHEAST OF I-94. GENERALLY FAVORED COOLER OF
GUIDANCE LOWS/HIGHS FOR FRI NIGHT THRU SUN NIGHT.

25.00Z MEDIUM RANGE MODELS IN IMPROVING AGREEMENT MON/TUE AS THE MID
LEVEL LOW EAST OF LK SUPERIOR CONTINUES EAST AWAY FROM THE REGION.
TREND FAVORS SLOWER OF EARLIER RUNS WITH THIS. ONCE THE LOW EXITS
THE FLOW BECOMES QUASI-ZONAL ACROSS THE NORTHERN CONUS FOR MUCH OF
NEXT WEEK. FCST BECOMES MORE UNCERTAIN WED/THU AS MODELS STRUGGLE
WITH TIMING OF STRONGER/TRACKABLE SHORTWAVES THRU THE FLOW. MODEL
TIMING DIFFERENCES COMMON WITH QUASI-ZONAL FLOW AND SHORTWAVE
TIMING IN THE DAY 4-7 TIME-FRAME. RUN-TO-RUN CONSISTENCY IN THE TUE-
THU PERIOD OF LITTLE HELP DETERMINING WHICH OF THE DETERMINISTIC
MODELS MAY BE MORE CORRECT AS THEY ALL SHOW SOME VARIABILITY. THUS
WILL CONTINUE TO FAVOR A MODEL/ENSEMBLE CONSENSUS IN THE DAY 4-7
PERIOD UNTIL THE DETAILS BECOME CLEARER AND MODELS SETTLE ON A
MORE COMMON SOLUTION WITH SHORTWAVES IN THE FLOW. GIVEN THE
DIFFERENCES...FCST CONFIDENCE IN THE DAY 4-7 PERIOD AVERAGE.

WITH THE ONTARIO MID LEVEL LOW DEPARTING...HGTS RISE OVER THE REGION
AND ALLOWS THE NEXT SHORTWAVE THRU THE FLOW TO APPROACH. QUESTION
BY MON IS HOW QUICKLY THE MOISTURE RETURNS. A SEASONABLY STRONG
BAROCLINIC ZONE LOOKS TO BE OVER THE REGION MON...TO LIFT ANY MOISTURE
BEING ADVECTED INTO THE AREA. SMALL SHRA/TSRA CHANCE ACROSS MAINLY
THE SOUTHWEST HALF OF THE FCST AREA MON AFTERNOON LOOKS REASONABLE.
AFTER MON...TIMING DIFFERENCES AMONG THE MODELS WITH THE SHORTWAVES
THRU THE FLOW COME INTO PLAY. GIVEN THE MODEL DIFFERENCES...EACH
SPREADS A COUPLE ROUNDS OF FORCING/LIFT AND MOISTURE TRANSPORT INTO
THE AREA AT SOME POINT FROM MON NIGHT THRU THU. LOWER CONFIDENCE IN
THE DAY 5-7 PERIOD AS TO WHICH TIMING IS MORE CORRECT THAN THE
OTHERS...SO WILL LEAVE THE SMALL MODEL/ENSEMBLE CONSENSUS SHRA/TSRA
CHANCES FOR TUE THRU THU AS IS. AGAIN NOT EACH PERIOD WILL END UP
WITH SHRA/TSRA CHANCES AS TIMING DETAILS EVENTUALLY BECOME CLEARER.
WITH THE TRANSITION TO MORE WESTERLY FLOW...TEMPERATURES SLOWLY
RETURN TO NEAR NORMAL THRU NEXT WEEK. MODEL/ENSEMBLE CONSENSUS LOOKS
TO HAVE HIGHS/LOWS FOR MON-THU WELL TRENDED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1251 PM CDT THU JUL 25 2013

A TROUGH OF LOW PRESSURE WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
WESTERN WISCONSIN THIS AFTERNOON. THESE WILL AFFECT KRST AFTER
25.19Z AND KLSE AFTER 25.20Z. AS THIS TROUGH WEAKENS EARLY THIS
EVENING...THERE MAY BE A BRIEF BREAK BEFORE ANOTHER SHORT WAVE
TROUGH BRINGS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE
AREA. IT LOOKS LIKE THIS ACTIVITY WILL MOVE SOUTH OF KRST BY
26.10Z AND KLSE BY 26.12Z. THE MODELS HINT THAT THERE MAY BE A
BRIEF PERIOD OF MVFR CLOUDS IN THE WAKE OF THIS SYSTEM. HOWEVER
WITH THIS BEING A TYPICAL BIAS WITH THESE MODELS...HELD OFF
MENTIONING THEM AT THIS TIME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....BOYNE
Hazardous weather outlook, Jul 25, 1:11 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
111 PM CDT THU JUL 25 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
111 PM CDT THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
COLD FRONT THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING OF DAMAGING WINDS AND LARGE HAIL
BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE REMAINS A CHANCE FOR THUNDERSTORMS ON FRIDAY...MAINLY DURING
THE MORNING. LIGHTNING WOULD BE THE MAIN HAZARD WITH THESE
STORMS.

THE NEXT THUNDERSTORM CHANCES IN THE FORECAST ARE FROM MONDAY
THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE
WEATHER WILL OCCUR FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
MAINLY BETWEEN THE HOURS OF 2 AND 10 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/BOYNE

In the hours before

Local storm report, Jul 25, 3:08 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 SE ONALASKA           43.87N 91.19W
07/25/2013  M1.50 INCH       LA CROSSE          WI   CO-OP OBSERVER

            NEAR VALLEY VIEW MALL

&&

ZT
Local storm report, Jul 25, 3:17 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
317 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 SE ONALASKA           43.87N 91.19W
07/25/2013  M2.00 INCH       LA CROSSE          WI   CO-OP OBSERVER

            NEAR VALLEY VIEW MALL

&&

ZT
Local storm report, Jul 25, 3:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
319 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             FRENCH ISLAND           43.86N 91.26W
07/25/2013  E0.50 INCH       LA CROSSE          WI   OTHER FEDERAL

            REPORTED AT LA CROSSE AIRPORT BY TOWER

&&

SHEA
Local storm report, Jul 25, 3:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             ONALASKA                43.89N 91.22W
07/25/2013  M2.50 INCH       LA CROSSE          WI   AMATEUR RADIO

&&

SHEA
Local storm report, Jul 25, 3:26 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
326 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             BANGOR                  43.89N 90.99W
07/25/2013  E0.75 INCH       LA CROSSE          WI   TRAINED SPOTTER

            WIND GUSTS OF 35 MPH

&&

SHEA
Local storm report, Jul 25, 3:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
327 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             4 NNW LA CROSSE         43.88N 91.26W
07/25/2013  M2.50 INCH       LA CROSSE          WI   CO-OP OBSERVER

            OFFICIAL OBSERVER FOR LA CROSSE AIRPORT

&&

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:37 PM CDTSevere Thunderstorm WarningARXLa Crosse, Vernon53 min
Jul 25, 3:01 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe59 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.